Alert archive / Wisconsin / Flash Flood Warnings in 2014

Flash Flood Warning 7, NWS La Crosse, WI

June 18, 2014Jackson County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this flash flood warning at Jun 18, 2014, 6:01 AM CDT for Jackson County, Trempealeau County, Wisconsin. It was in force for 4 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 6:01 AM CDT (11:01 UTC)
Expired
Jun 18, 2014, 10:00 AM CDT
In force
4 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Jackson County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 37 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 6:05 AM CDTFLASH FLOOD3 N Galesville, WIWATER OVER ROADS IN SOUTHERN TREMPEALEAU COUNTY. MAIN ROAD AFFECTED IS COUNTY ROAD T NORTH OF GALESVILLE...ACTING AS A DETOUR FOR US HIGHWAY 53.
Jun 18, 6:17 AM CDTHEAVY RAIN 4.721 Wsw Iduna, WI
Jun 18, 7:00 AM CDTHEAVY RAIN 4Taylor, WI
Jun 18, 7:57 AM CDTFLASH FLOOD3 N Galesville, WITREMPEALEAU DISPATCH REPORTING COUNTY ROADS P...T AND OAK RIDGE DRIVE HAVE FLOODING ON THEM. IN ADDITION...TRAVEL ON HIGHWAY 53 SOUTH IS NOT RECOMMENDED RESULTING FROM SPOTS OF FLOODING.
Jun 18, 8:04 AM CDTFLASH FLOODTaylor, WIFLOODING AROUND TAYLOR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 11.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 901 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
901 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WGUS53 KARX 181101
FFWARX
WIC053-121-181500-
/O.NEW.KARX.FF.W.0007.140618T1101Z-140618T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
601 AM CDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
  SOUTHERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 1000 AM CDT
    
* AT 558 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS SOUTHERN TREMPEALEAU AND WESTERN JACKSON 
  COUNTIES. RADAR ESTIMATES SUGGEST 1 TO 3 INCHES HAVE ALREADY 
  FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. DITCHES NEAR 
  GALESVILLE WERE REPORTED FULL.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ARCADIA...WHITEHALL...TREMPEALEAU...GALESVILLE...BLAIR...NORTH
  BEND...FRANKLIN...IRVING...ETTRICK...MELROSE...ALMA CENTER... 
  TAYLOR...HIXTON...HEGG...THIMBLE PARK...PERROT STATE 
  PARK...FRENCHVILLE AND NORTH BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4450 9091 4416 9087 4413 9097 4407 9097
      4407 9115 4409 9119 4406 9122 4407 9127
      4404 9133 4401 9135 4398 9132 4398 9142
      4402 9149 4428 9152 4451 9092

$$

AJ
2 follow-up statements
145 
WGUS73 KARX 181133
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
633 AM CDT WED JUN 18 2014

WIC053-121-181500-
/O.CON.KARX.FF.W.0007.000000T0000Z-140618T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON WI-TREMPEALEAU WI-
633 AM CDT WED JUN 18 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
WESTERN JACKSON AND SOUTHERN TREMPEALEAU COUNTIES...

AT 610 AM CDT...LOCAL LAW ENFORCEMENT REPORTED WATER OVER ROADS IN 
SOUTHERN TREMPEALEAU COUNTY. THE MOST SIGNIFICANT WATER WAS ON 
COUNTY ROAD T NORTH OF GALESVILLE...ACTING AS A DETOUR FOR HIGHWAY 
53. 4 TO 5 INCHES OF RAIN HAVE ALSO BEEN REPORTED NEAR ETTRICK. 
 
ANOTHER HALF INCH OF RAINFALL IS POSSIBLE THIS MORNING. FLASH 
FLOODING IS LIKELY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ARCADIA...WHITEHALL...TREMPEALEAU...GALESVILLE...BLAIR...NORTH
BEND...FRANKLIN...IRVING...ETTRICK...MELROSE...ALMA CENTER... 
TAYLOR...HIXTON...HEGG...THIMBLE PARK...BEACH CORNERS...PERROT STATE 
PARK...FRENCHVILLE AND NORTH BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4450 9091 4416 9087 4413 9097 4407 9097
      4407 9115 4409 9119 4406 9122 4407 9127
      4404 9133 4401 9135 4398 9132 4398 9142
      4402 9149 4428 9152 4451 9092

$$

AJ
084 
WGUS73 KARX 181306
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
806 AM CDT WED JUN 18 2014

WIC053-121-181500-
/O.CON.KARX.FF.W.0007.000000T0000Z-140618T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON WI-TREMPEALEAU WI-
806 AM CDT WED JUN 18 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
WESTERN JACKSON AND SOUTHERN TREMPEALEAU COUNTIES...

AT 759 AM CDT...LOCAL LAW ENFORCEMENT REPORTED NUMEROUS ROADS IN 
SOUTHERN TREMPEALEAU COUNTY EXPERIENCING FLOODING. SOME ROADS 
INCLUDE COUNTY ROADS P...T AND OAK RIDGE DRIVE. TRAVEL ALSO IS NOT 
RECOMMENDED ON HIGHWAY 53 SOUTH. IF SOUTH BOUND TRAVEL IS NEEDED IN 
TREMPEALEAU COUNTY...LAW ENFORCEMENT RECOMMENDS HIGHWAY 93. IN 
WESTERN JACKSON COUNTY...LAW ENFORCEMENT REPORTS FLOODING IN THE 
TAYLOR AREA.

TOTAL RAINFALL AMOUNTS OF 2 TO 5 INCHES HAVE OCCURRED PER 
OBSERVATIONS AND RADAR ESTIMATES. ALTHOUGH RAIN IS TAPERING 
OFF...THE RECENT RAIN WILL ALLOW ANY EXISTING FLOODING TO CONTINUE. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ARCADIA...WHITEHALL...TREMPEALEAU...GALESVILLE...BLAIR...NORTH
BEND...FRANKLIN...IRVING...ETTRICK...MELROSE...ALMA CENTER... 
TAYLOR...HIXTON...HEGG...BEACH CORNERS...PERROT STATE 
PARK...FRENCHVILLE AND NORTH BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4450 9091 4416 9087 4413 9097 4407 9097
      4407 9115 4409 9119 4406 9122 4407 9127
      4404 9133 4401 9135 4398 9132 4398 9142
      4402 9149 4428 9152 4451 9092

$$

AJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:45 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 18, 3:45 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
345 AM CDT WED JUN 18 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM CDT WED JUN 18 2014

MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA/SEVERE CHANCES AND
HEAVY RAIN THREAT THROUGH THE PERIOD.

DATA ANALYSIS AT 06Z HAD LOW PRESSURE IN FAR NORTHEAST CO WITH A
WARM FRONTAL BOUNDARY NORTHEAST ACROSS NEB THEN ACROSS NORTHERN IA.
THIS BOUNDARY AND LOWER LEVEL MOISTURE TRANSPORT/THETA-E CONVERGENCE
OF A VERY MOIST/UNSTABLE AIRMASS INTO/OVER IT REMAIN THE MAIN
FORCING MECHANISMS FOR SHRA/TSRA ALONG/NORTH OF THE FRONT EARLY THIS
MORNING. AFTER A LULL/SLOW START THRU MUCH OF THE EVENING...
CONVECTION GENERALLY INCREASING FROM SOUTHEAST SD TO MUCH OF WI
EARLY THIS MORNING. MOST CELLS SLOWER MOVING THIS MORNING...CAPABLE
OF PRODUCING LOCALLY HEAVY RAINS.

NO BIG PROBLEMS NOTED WITH 18.00Z MODEL INITIALIZATIONS. SOLUTIONS
RATHER SIMILAR IN THE LARGER SCALE FOR TODAY/TONIGHT AS THE NORTHERN
ROCKIES LOW/TROUGH MOVES INTO THE NORTHERN PLAINS. TREND FAVORS
FASTER OF THE EARLIER RUNS WITH THE PORTION OF THE TROUGH MOVING
INTO NEB/SD/ND BY 12Z THU. BETTER CONSENSUS OF THE SFC LOW/TROUGH/
FRONT TO NEAR THE MN/DAKOTAS BORDER AT 12Z THU. HOWEVER...PLENTY OF
MESO-SCALE/LOWER-LEVEL DETAIL DIFFERENCES...WHICH IMPACT CONVECTIVE
EVOLUTION THE NEXT 24-36 HRS. GIVEN THESE DETAIL DIFFERENCES WITH
IMPACTS ON THE SENSIBLE WEATHER...SHORT-TERM FCST CONFIDENCE IS
AVERAGE AT BEST THIS CYCLE.

SHORT-TERM FCST PROBLEMATIC THIS CYCLE WITH NAM/GFS/ECMWF/CAN-GEM
STRUGGLING ON CONVECTION TIMING/PLACEMENT EARLY THIS MORNING. LATEST
HRRR AND RAP13 HIGH-RES/WRF RUNS DOING BETTER CAPTURING SHRA/TSRA
TRENDS EARLY THIS MORNING. SHRA/TSRA MOTION GRADUALLY BECOMING
EASTERLY AS CONVECTION/COMPLEX MATURES AND TAKES ON THE CORFIDI
VECTOR MOTION...AND HEADING INTO THE FCST AREA. MAINTENANCE AS IT
COMES EAST THRU THE MID MORNING HOURS IS THE BIGGER QUESTION. THE
STRONGER OF THE LOWER LEVEL MOISTURE TRANSPORT/THETA-E CONVERGENCE
PROGGED TO REMAIN OVER NORTHWEST IA...AND WEAKENS THRU 12Z AND 18Z
TODAY. HOWEVER MODELS INDICATE CONVERGENCE ON THE NOSE OF 925-850MB
LOW LEVEL JET REMAINS OVER NORTHERN IA/SOUTHERN MN THRU AT LEAST
12Z. WILL FOLLOW TRENDS OF HRRR/RUC13 AND CARRY LIKELY/CATEGORICAL
MENTION OF SHRA/TSRA EARLY THIS MORNING...TRENDING DOWNWARD THRU THE
MORNING AS THE LOW LEVEL JET CONVERGENCE/INFLOW GRADUALLY WEAKEN...
BUT CONFIDENCE IS NOT HIGH IN THIS. LOWER LEVEL FORCING/LIFT
INCREASES AGAIN TONIGHT WITH THE FRONT PROGGED TO BE JUST SOUTHWEST
OF THE FCST AREA AND A WEAK SHORTWAVE LOOKING TO APPROACH FROM THE
SOUTHWEST. CONTINUED THE 60-70 PERCENT SHRA/TSRA CHANCES TONIGHT.

WITH PW VALUES OF AROUND 1.75 INCHES OR HIGHER IN THE INFLOW AIR...
WARM CLOUD DEPTH OF AROUND 4KM AND THE SLOWER STORM MOTION...TSRA
WILL REMAIN CAPABLE OF PRODUCING RAIN RATES OF 1-2 INCHES/HR. FLASH
FLOOD WATCH WAS DUE TO EXPIRE AT 7 AM THIS MORNING. WILL EXTEND THIS
TO 7 AM THU. GIVEN LITTLE CHANGE IN THE VERY MOIST/UNSTABLE AIRMASS
OVER THE AREA AND A FRONTAL BOUNDARY FOR FOCUSING LOWER LEVEL
CONVERGENCE/LIFT OF THIS AIRMASS IN THE AREA...THE THREAT OF HEAVY
RAINS/FLASH FLOODING CONTINUES TONIGHT. EXPECTATIONS ARE THERE WILL
BE A LULL IN THE SHRA/TSRA IN THE FCST AREA AROUND MID-DAY TODAY...
BUT SEEMS EASIER TO JUST RUN THE FLASH FLOOD WATCH THRU 12Z THU.
EXACTLY WHERE THE HEAVIEST RAINS MAY OCCUR REMAINS IN QUESTION BUT 3
HR FLASH FLOOD GUIDANCE VALUES ACROSS MUCH OF THE FCST AREA ARE
AROUND 2 INCHES OR LESS. SLIGHT RISK OF SEVERE TSRA CONTINUES
TODAY/TONIGHT...SEE SWODY1 FOR DETAILS.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 345 AM CDT WED JUN 18 2014

MAIN FORECAST CONCERNS FOR THU THRU FRI NIGHT...CONTINUED
HIGHER SHRA/TSRA CHANCES...SEVERE/HEAVY RAIN THREATS THU/THU NIGHT.

18.00Z MODELS OFFER SLOWLY IMPROVING AGREEMENT THU THRU FRI NIGHT AS
THE US/CAN BORDER MID LEVEL LOW SLOWLY MOVES EAST AND PUSHES 2 LOWER
LEVEL/SFC TROUGH/FRONTS INTO THE FCST AREA. FIRST OF THESE TO
ADVANCE IN THU NIGHT AND THE SECOND TO PUSH TOWARD THE AREA FRI
NIGHT. PLENTY OF MESO-SCALE/LOWER LEVEL DETAIL DIFFERENCES CONTINUE
IN THE THU-FRI NIGHT PERIOD...MAKING FCST CONFIDENCE THIS PERIOD
ALSO AVERAGE AT BEST.

FIRST LOWER LEVEL TROUGH FRONT TO HAVE 1.5 TO 2 INCHES OF PW AHEAD
OF IT THU. WITH FALLING HGTS ALOFT AND WEAK SHORTWAVES ROTATING THRU
THE FLOW AHEAD OF THE MID LEVEL LOW....LIFT/DIVERGENCE ALOFT TO AID
CONVECTION THU. STRONGER OF THE LOWER LEVEL FORCING/LIFT SPREADS
ACROSS THE AREA THU...SLOWLY TRANSLATING EAST OF THE AREA THU NIGHT.
CONTINUED THE 60-75 PERCENT SHRA/TSRA CHANCES THU...TRENDING
DOWNWARD AND EASTWARD THU NIGHT. POTENTIAL CONTINUES FOR MORE
DOWNPOURS AND LOCALLY HEAVY RAINS THU/THU NIGHT...AND IN TIME WILL
LIKELY HAVE TO EXTEND THE FLASH FLOOD WATCH THRU THU/THU NIGHT. WITH
SOME INCREASE OF 0-6KM BULK SHEAR THU/THU EVENING...A SLIGHT RISK OF
SEVERE STORMS CONTINUES FOR PORTIONS OF THE AREA THU. SEE SWODY2 FOR
DETAILS. THIS THU/THU EVENING RISK MAY BE MUTED IF CONVECTION IS
ONGOING OR DEVELOPS ALREADY THU MORNING.

BY THE TIME THE SECOND LOWER LEVEL TROUGH/FRONT ARRIVES MORE
WESTERLY 850-700MB FLOW BEHIND THE FIRST TROUGH/FRONT WILL HAVE
PUSHED SOME OF THE DEEPER/HIGHER PW AIRMASS EAST OF THE AREA. WITH
THE AREA BETWEEN THE SYSTEMS FRI...LESSER SHRA/TSRA CHANCES OR
TRENDING TOWARD DRY SEEMS REASONABLE. SOME INCREASE OF LOWER LEVEL
MOISTURE TRANSPORT/THERMO-DYNAMIC FORCING FRI NIGHT AS THE SFC-850MB
TROUGH PUSHES INTO THE AREA. 20-40 PERCENT SHRA/TSRA CHANCES BY
LATER FRI NIGHT ALSO REASONABLE. USED A BLEND OF THE GUIDANCE HIGHS
LOWS FOR THU THRU FRI NIGHT.

FOR SATURDAY THROUGH TUESDAY.../DAYS 4-7/...

ONCE AGAIN...DID NOT SPEND A LOT OF TIME LOOKING AT THE DETAILS IN
THE DAY 4-7 PORTION OF THE FCST.

18.00Z MEDIUM RANGE MODELS WEAKEN AND TRACK THE US/CAN BORDER LOW
FURTHER NORTH/EAST SAT...WITH BROAD WEST TO NORTHWEST FLOW DEVELOPING
ACROSS THE UPPER MIDWEST. BETWEEN MODEL AND RUN-TO-RUN CONSISTENCY
BREAKS DOWN SUNDAY AS RIDGING ALOFT BUILDS OVER CENTRAL NOAM AND
ANOTHER STRONGER TROUGH DROPS DOWN THE EAST SIDE OF THIS RIDGE
TOWARD THE WESTERN GREAT LAKES. PLENTY OF TIMING/DETAIL DIFFERENCES
WITH THE EVOLUTION OF THIS TROUGHING OVER THE UPPER MIDWEST BY
MON/TUE. NEEDLESS TO DAY...CONFIDENCE IN THE SAT-TUE PORTION OF THE
FCST IS BELOW AVERAGE.

MID LEVEL FLOW PATTERN SUGGESTS A SERIES OF LOWER LEVEL TROUGHS AND
ROUNDS OF INCREASED MOISTURE/FORCING/LIFT TO MOVE ACROSS THE AREA
SAT THRU TUE. THIS PERIOD LOOKS DRIER THAN THIS WEEK...BUT MODEL/
ENSEMBLE CONSENSUS HAS PERSISTENT SHRA/TSRA CHANCES MUCH OF THE
PERIOD...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. BY
SUNDAY...WITH MORE NORTHWEST FLOW ALOFT AND THE NORTHERN STREAM
TROUGHING BRINGING COOLER MID LEVEL AIR TO THE REGION...TEMPS FOR
SUN-TUE DO LOOK TO COOL TO MORE NEAR NORMAL VALUES...WITH LOWER DEW
POINTS/HUMIDITY VALUES. MODEL/ENSEMBLE CONSENSUS HIGHS/LOWS FOR SAT
THRU TUE APPEAR TO HAVE THIS WELL TRENDED.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1132 PM CDT TUE JUN 17 2014

TRYING TO TIME CONVECTION AND EVENTUAL IMPACT ON AVIATION TOUGH AT
THIS POINT WITH SCATTERED THUNDERSTORMS EXPECTED OVERNIGHT AS LOW
LEVEL JET CONTINUES TO ADVECT LOW LEVEL MOISTURE OVER BOUNDARY AND
INTO UNSTABLE LAYER ABOVE CAP. GENERALLY VFR CONDITIONS BUT WILL TRY
AND TIME HIGHER STORM THREAT WINDOWS.

ASSUMING ACTIVITY WILL QUIET DOWN AGAIN DURING LATER WEDNESDAY
MORNING FOR PERIOD OF CONVECTION FREE/VFR. COULD SEE ANOTHER THREAT
DEVELOP GOING INTO WEDNESDAY EVENING AS LOW LEVEL JET REESTABLISHES
ITSELF BUT WILL HAVE TO ADD THOSE DETAILS IN CLOSER IN TIME.

&&

.HYDROLOGY...
ISSUED AT 345 AM CDT WED JUN 18 2014

A VERY MOIST AND UNSTABLE AIRMASS WILL BE OVER THE REGION THROUGH
THU NIGHT...WITH PRECIPITABLE WATER VALUES RANGING FROM 1.5 TO 2.0
INCHES AND WARM CLOUD DEPTHS APPROACHING 4.0 KM. TSRA WILL CONTINUE
TO BE EFFICIENT RAIN MAKERS. REPEATED ROUNDS OF THESE TSRA WILL
PRODUCE A HEIGHTENED FLASH FLOOD THREAT THRU THU NIGHT. HAVE
EXTENDED THE FLASH FLOOD WATCH FOR MUCH OF THE FCST AREA THRU 7 AM
THURSDAY...AND THIS WILL LIKELY NEED TO BE EXTENDED FOR THRU THU/THU
NIGHT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR WIZ032-033-
     041>044-053>055-061.

MN...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MNZ079-086>088-
     094>096.

IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR IAZ008>011-018-
     019-029-030.

&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....TJS
HYDROLOGY....RRS
Hazardous weather outlook, Jun 18, 4:32 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
432 AM CDT WED JUN 18 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-191000-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
432 AM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ONE ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL MOVE
ACROSS THE AREA EARLY THIS MORNING. THE STRONGEST OF THE STORMS
WILL MOVE ALONG AND SOUTH OF INTERSTATE 90 THROUGH 9 AM. THE MAIN
SEVERE THREATS ARE DAMAGING WINDS AND LOCALLY HEAVY RAINS WHICH
MAY PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR
MUCH OF THE AREA TODAY AND TONIGHT.

ANOTHER ROUND OF STRONG TO SEVERE STORMS IS EXPECTED TONIGHT.
TIMING IS UNCERTAIN WITH THIS ROUND OF STORMS BUT IT APPEARS TO
BE DURING THE MID EVENING TO OVERNIGHT HOURS. LARGE HAIL...
DAMAGING WINDS AND FLASH FLOOD PRODUCING RAINS WOULD BE THE MAIN
THREATS. IF STORMS OCCUR EARLIER IN THE EVENING...AN ISOLATED
TORNADO WOULD BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS ANOTHER RISK FOR SEVERE THUNDERSTORMS THURSDAY DURING
THE LATE AFTERNOON AND EVENING. THE THREATS WOULD BE DAMAGING
WINDS...LARGE HAIL...ISOLATED TORNADOES AND FLASH FLOODING.

CHANCES OF THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND
EVENING HOURS...CONTINUE FOR FRIDAY THROUGH MONDAY. IT IS TOO
EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER THREAT WITH
ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS MORNING AND AGAIN LATER THIS EVENING
AND OVERNIGHT. RAINFALL REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED AT THIS TIME.

RRS

In the hours before

Local storm report, Jun 18, 5:23 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
523 AM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     TSTM WND DMG     FORT ATKINSON           43.14N 91.93W
06/18/2014                   WINNESHIEK         IA   LAW ENFORCEMENT

            LARGE TREE DOWN ON AN LP TANK IN TOWN. TIME ESTIMATED BY
            RADAR. WIND SPEED AND CONDITION OF TREE UNKNOWN.

&&

AJ
Local storm report, Jun 18, 5:28 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
528 AM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 AM     TSTM WND DMG     ALTA VISTA              43.20N 92.42W
06/18/2014                   CHICKASAW          IA   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED FROM RADAR. WIND SPEED
            UNKNOWN.

&&

AJ
Local storm report, Jun 18, 5:34 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
534 AM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 AM     TSTM WND GST     FRENCH ISLAND           43.86N 91.26W
06/18/2014  M46 MPH          LA CROSSE          WI   ASOS

&&

AJ
Local storm report, Jun 18, 5:38 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
538 AM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 AM     TSTM WND GST     2 E LA CROSSE           43.83N 91.19W
06/18/2014  M50 MPH          LA CROSSE          WI   OFFICIAL NWS OBS

&&

AJ
Special weather statement, Jun 18, 5:42 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
542 AM CDT WED JUN 18 2014

WIZ041-042-053-181145-
LA CROSSE-VERNON-MONROE-
542 AM CDT WED JUN 18 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LA CROSSE...VERNON AND
MONROE COUNTIES...

AT 539 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM STEVENSTOWN TO LA CROSSE AND GENOA...MOVING EAST AT
40 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS. WIND
GUSTS OF 45 TO 50 MPH WERE REPORTED AT THE LA CROSSE AIRPORT AND THE
NATIONAL WEATHER SERVICE OFFICE JUST EAST OF LA CROSSE.

THE STRONG WINDS COULD BRING DOWN SOME TREES OR BRANCHES.

LOCATIONS IMPACTED INCLUDE...

SPARTA...TOMAH...VIROQUA...WEST SALEM...WESTBY...
BANGOR...HILLSBORO...CASHTON... STODDARD...COON VALLEY...LA FARGE...
FORT MC COY...CATARACT...BRICE PRAIRIE...GLENDALE AND NEWTON.

IF THESE STORMS INTENSIFY FURTHER...SEVERE THUNDERSTORM WARNINGS MAY
BE ISSUED.

LAT...LON 4356 9032 4355 9067 4353 9068 4350 9122
      4354 9125 4359 9123 4361 9127 4378 9125
      4383 9128 4406 9124 4409 9119 4407 9115
      4407 9097 4412 9097 4416 9031 4415 9031
TIME...MOT...LOC 1039Z 270DEG 36KT 4403 9114 4348 9128

AJ
Special weather statement, Jun 18, 5:45 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
545 AM CDT WED JUN 18 2014

IAZ011-030-WIZ054-055-061-181145-
ALLAMAKEE-CLAYTON-CRAWFORD-RICHLAND-GRANT-
545 AM CDT WED JUN 18 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ALLAMAKEE...
CLAYTON...CRAWFORD...SOUTHERN RICHLAND AND GRANT COUNTIES...

AT 544 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LANSING IOWA TO NEAR FARMERSBURG TO
STANLEY...AND MOVING EAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS. WIND
GUSTS OF 45 TO 55 MPH HAVE OCCURRED ACROSS NORTHEAST IOWA WITH THESE
STORMS...RESULTING EVEN IN A FEW TREES DOWN.

LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...PRAIRIE DU CHIEN...RICHLAND CENTER...LANCASTER...
BOSCOBEL...GUTTENBERG...ELKADER...LANSING...SOLDIERS GROVE...
FENNIMORE...MONONA...MUSCODA...STRAWBERRY POINT...DICKEYVILLE...
CASSVILLE...MCGREGOR...GARNAVILLO...BLOOMINGTON...MARQUETTE AND
EDGEWOOD.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4264 9071 4267 9088 4264 9090 4265 9161
      4285 9161 4299 9146 4350 9125 4349 9121
      4345 9123 4342 9120 4343 9063 4338 9019
      4317 9020 4321 9030 4320 9043 4273 9043
      4254 9064
TIME...MOT...LOC 1044Z 283DEG 38KT 4343 9126 4299 9144 4263 9183

AJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:39 PM CDTSpecial Weather StatementARXTaylor36 min
Jun 17, 11:09 PM CDTSevere Thunderstorm WarningARXGrant51 min
Jun 18, 12:04 AM CDTSpecial Weather StatementARXClark26 min
Jun 18, 12:14 AM CDTSpecial Weather StatementARXGrant31 min
Jun 18, 12:21 AM CDTSevere Thunderstorm WarningARXClark24 min
Jun 18, 2:07 AM CDTSpecial Weather StatementARXClark23 min
Jun 18, 3:24 AM CDTSpecial Weather StatementARXAdams36 min
Jun 18, 4:01 AM CDTFlash Flood WarningARXAdams, Clark, Jackson, Juneau6 hr
Jun 18, 5:07 AM CDTSpecial Weather StatementARXLa Crosse38 min
Jun 18, 5:42 AM CDTSpecial Weather StatementARXLa Crosse, Monroe, Vernon63 min
Jun 18, 5:45 AM CDTSpecial Weather StatementARXCrawford, Grant, Richland60 min
Jun 18, 6:15 AM CDTSpecial Weather StatementARXAdams, Juneau75 min
Jun 18, 6:25 AM CDTSevere Thunderstorm WarningARXAdams, Juneau, Monroe, Richland, Vernon65 min
Jun 18, 6:43 AM CDTFlash Flood WarningARXMonroe3 hr
Jun 18, 6:49 AM CDTSpecial Weather StatementARXGrant26 min
Jun 18, 7:05 AM CDTSevere Thunderstorm WarningARXGrant40 min
Jun 18, 10:01 AM CDTAreal Flood WarningARXJackson, Trempealeau6 hr
Jun 18, 10:38 AM CDTRiver Flood WarningARXJackson44 hr
Jun 18, 10:42 AM CDTRiver Flood WarningARXBuffalo, Trempealeau5 days
Jun 18, 3:50 PM CDTAreal Flood WarningARXJackson, Trempealeau24 hr

Nearby

Flash Flood Warnings in Wisconsin, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.